Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


skipping a day on medication
Jul 20, 2012

Hi doctor, i was on Atripla for about a year then started getting neuropathy symptoms. My doc switched me to Prezista/norvir/isentress back in sept/oct of last year.

My neuropathy symptoms subsided after a month or two after the switch and have been doing good, but this past week or so i got a flare-up. Do you think its getting worse. Is it possible to take prezista/norvir every other day and keep the isentress everyday?

My viral load is UD and my CD4 was close to 700 on my last labs a couple weeks ago.

Thanks for your advice.

mike

Response from Dr. Henry

It seems unlikely though possible that your symptoms would be due to HIV-drug related neuropathy (your new regimen is completely different than Atripla so that any drug in the Atripla that was causing the neuropathy would not have a similar drug in your current regimen, I would not recommend using the ritonavir/darunavir every other day--that would lower key drug levels with the barrier to resistance to raltegravir being relatively low. Studies using boosted protease inhibitors and raltegravir for treatment have been underwhelming to date so can not be generally endorsed. KH



Previous
Clinical Trial - Treatment Interruption
Next
Norvir and Metoclopramide

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement